View Full Version : Body odor from Medication (vyvanse/wellbutrin)


Kk33KwF
09-07-17, 03:27 PM
I am hoping someone can help me solve a mystery that my general doctor has been unable to help me with. I started taking Vyvanse years ago for binge eating disorder. I must admit that when I first started the medicine, I did not eat or drink much while on it. I found that I got this horrible body odor whenever I took it. The odor reminds me of ammonia. I figured this was the result of the meds and not being hydrated enough. I finally had to get off Vyvanse because the odor became too strong. I've been off the vyvanse for about a year. Then, several months ago, I was prescribed Wellbutrin for anxiety/depression. The same smell is back (although not as strong). When I tell my doctor, she says she has never heard of such a side effect from Wellbutrin. She doesn't even think the smell is a result of the medicine, but I can't imagine it being something else. I've never actually asked someone to verify the smell because I would be mortified but I am confident it is there. Perhaps there's a specialist I should see? My general doctor seems to think I just need to drink more water, but it doesn't seem to matter how much water I drink. It's so frustrating because I've never had BO before. My physicals are always good and my blood work is great. Could it just be the biproduct of my body breaking down certain medicines? I'm stumped.:confused:Appreciate any help!

sarahsweets
09-13-17, 04:49 AM
Have you had a full panel of blood work done? Have you had your blood sugar/kidneys/liver enzymes checked? Have you had your urine checked for ketones or uridic acid?

CharlesH
09-14-17, 01:39 AM
Yeah, I think when your body breaks down fat or muscle cells, it can create bad odors. Something like that (I'm not an expert!)